Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 67, NWS Pittsburgh, PA

May 13, 2011Allegheny County, Beaver County, Washington County, Pennsylvania; Brooke County, Hancock County, West Virginia; Columbiana County, Jefferson County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at May 13, 2011, 2:52 PM EDT for Allegheny County, Beaver County, Washington County, Pennsylvania; Brooke County, Hancock County, West Virginia; Columbiana County, Jefferson County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2011, 2:52 PM EDT (18:52 UTC)
Expired
May 13, 2011, 3:30 PM EDT
In force
38 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Columbiana County, OH, Jefferson County, OH, Allegheny County, PA, Beaver County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV

The radar

The Pittsburgh radar (KPBZ), 26 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

594 
WUUS51 KPBZ 131852
SVRPBZ
OHC029-081-PAC003-007-125-WVC009-029-131930-
/O.NEW.KPBZ.SV.W.0067.110513T1852Z-110513T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
252 PM EDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COLUMBIANA COUNTY IN EAST CENTRAL OHIO...
  NORTHEASTERN JEFFERSON COUNTY IN EAST CENTRAL OHIO...
  EXTREME NORTHWESTERN WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...
  EXTREME WEST CENTRAL ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
  WESTERN BEAVER COUNTY IN WESTERN PENNSYLVANIA...
  NORTH CENTRAL BROOKE COUNTY IN NORTHERN WEST VIRGINIA...
  HANCOCK COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 330 PM EDT

* AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NEW CUMBERLAND...MOVING NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  WEIRTON...            HAMMONDSVILLE...      TORONTO...
  SUN VALLEY...         NEW CUMBERLAND...    
  TOMLINSON RUN STATE PARK...                 NEW MANCHESTER...
  WELLSVILLE...         NEWELL...             EAST LIVERPOOL...
  CHESTER...            RACCOON CREEK STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 4083 8041 4055 8023 4036 8067 4050 8082
TIME...MOT...LOC 1851Z 231DEG 23KT 4049 8065

$$
34
2 follow-up statements
180 
WWUS51 KPBZ 131918
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
318 PM EDT FRI MAY 13 2011

PAC003-WVC009-131928-
/O.CAN.KPBZ.SV.W.0067.000000T0000Z-110513T1930Z/
ALLEGHENY PA-BROOKE WV-
318 PM EDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR BROOKE AND ALLEGHENY COUNTIES
IS CANCELLED...

LAT...LON 4042 8062 4057 8073 4083 8041 4058 8025
TIME...MOT...LOC 1918Z 231DEG 23KT 4060 8047

$$

OHC029-081-PAC007-125-WVC029-131930-
/O.CON.KPBZ.SV.W.0067.000000T0000Z-110513T1930Z/
COLUMBIANA OH-JEFFERSON OH-WASHINGTON PA-BEAVER PA-HANCOCK WV-
318 PM EDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR JEFFERSON AND COLUMBIANA COUNTIES IN EAST CENTRAL OHIO...AND
WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...AND BEAVER COUNTY IN
WESTERN PENNSYLVANIA...AND HANCOCK COUNTY IN NORTHERN WEST
VIRGINIA...

AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HOOKSTOWN...MOVING NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  TOMLINSON RUN STATE PARK...                 SUN VALLEY...
  NEWELL...             NEW MANCHESTER...     NEW CUMBERLAND...
  CHESTER...            WELLSVILLE...         TORONTO...
  HAMMONDSVILLE...      EAST LIVERPOOL...     HARSHAVILLE...
  SHIPPINGPORT...

LAT...LON 4042 8062 4057 8073 4083 8041 4058 8025
TIME...MOT...LOC 1918Z 231DEG 23KT 4060 8047

$$
34
224 
WWUS51 KPBZ 131927
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
327 PM EDT FRI MAY 13 2011

OHC029-081-PAC007-125-WVC029-131937-
/O.EXP.KPBZ.SV.W.0067.000000T0000Z-110513T1930Z/
COLUMBIANA OH-JEFFERSON OH-WASHINGTON PA-BEAVER PA-HANCOCK WV-
327 PM EDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON AND COLUMBIANA
COUNTIES IN EAST CENTRAL OHIO...AND WASHINGTON COUNTY IN SOUTHWEST
PENNSYLVANIA...AND BEAVER COUNTY IN WESTERN PENNSYLVANIA...AND
HANCOCK COUNTY IN NORTHERN WEST VIRGINIA EXPIRES AT 330 PM EDT...

LAT...LON 4042 8062 4057 8073 4083 8041 4058 8025
TIME...MOT...LOC 1927Z 231DEG 23KT 4064 8041

$$
34

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:20 PM EDT, 32 minutes earlier.

Area forecast discussion, May 13, 2:20 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
220 PM EDT FRI MAY 13 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM, MOVING SLOWLY EASTWARD FROM THE MIDWEST,
WILL CAUSE SHOWERS AND THUNDERSTORMS TO BECOME NUMEROUS THIS
AFTERNOON, AND THROUGH THE WEEKEND. SHOWERS COULD HANG ON FOR MUCH
OF THE COMING WEEK, AS THE LOW PRESSURE SYSTEM PIN WHEELS OVER THE
REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
SCATTERED THUNDERSTORMS HAVE DEVELOPED DURING THE EARLY AFTERNOON
HOURS. OUTFLOW BOUNDARIES COULD BE A FOCUSING MECHANISM FOR
THUNDERSTORMS...AS THE WARM FRONT HAS BECOME RATHER DIFFUSE. HEAVY
RAINFALL SHOULD BE THE GREATEST THREAT WITH THESE
THUNDERSTORMS...ESPECIALLY IN AREAS THAT RECEIVED RAIN YESTERDAY.
FOR LOCATIONS THAT SAW LITTLE RAIN YESTERDAY...DRYING TREND
EARLIER THIS WEEK SHOULD ALLOW GROUND TO HOLD MORE MOISTURE.

NAM MODEL PROFILES SHOW INSTABILITY. HOWEVER, CAPE AREA
APPEARS TO BE OF NARROW TYPE, WHICH MEANS SLOWER UPDRAFTS, THAT
CAN BE MORE FAVORABLE FOR HEAVY RAIN PRODUCTION OVER LARGE HAIL AND
DAMAGING WIND. STORM PROPAGATION CHARACTERISTICS THIS PERIOD ALSO
FAVOR SLOW STORM MOVEMENTS AND POTENTIAL BACK-BUILDING AND TRAINING.

3-HOUR FLASH FLOOD GUIDANCE SUGGESTS NO MORE THAN 1.5 INCHES OF
RAIN WITHIN 3 HOURS CAN CAUSE FLOODING. OF COURSE, IN URBAN AREAS,
THIS WOULD BE MORE LIKE 1.0 INCH IN 3-HOURS.

FORECASTED TEMPERATURES TO BE ABOUT 10 DEGREES WARMER THAN NORMAL,
USING BLEND OF RECENT NAM AND GFS MOS AND BIAS-CORRECTED MEAN SREF
VALUES.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
BLEND OF RECENT SREF, NAEFS, AND ECMWF MODEL OUTPUT CONCUR THAT
LOW PRESSURE SYSTEM WILL BEGIN ITS PIN WHEEL THROUGH THE AREA FOR
THE WEEKEND...WITH PERIODS OF SHOWERS AND THUNDERSTORMS. HENCE,
HAVE USED GENERALLY USE LIKELY POPS...WITH A SLIGHT DECREASING
TREND OVERNIGHT AT CONVECTIVE MINIMUM.

AS THE UPPER LOW GETS CLOSER TO THE AREA...THE INFLUENCE OF ITS
COLD TEMPERATURES ALOFT AND CLOUDY, SHOWERY CONDITIONS, WILL CAUSE
TEMPERATURES TO DECREASE TO TO JUST ABOVE NORMAL BY THE END OF THE
WEEKEND, AS INDICATED BY RECENT GFS AND NAM MOS VALUES.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
BLEND OF NAEFS AND ECMWF MODEL OUTPUT CONTINUE TO SHOW THE LOW
PRESSURE SYSTEM, SUPPORTED BY A COLD LOW ALOFT, PIN WHEELING OVER
THE EASTERN STATES, INTO AT LEAST THURSDAY IF NOT FRIDAY. HENCE,
CONCUR WITH HPC, THAT THE UPPER OHIO VALLEY WILL BE LIKELY TO GET
SHOWERS AT LEAST INTO WEDNESDAY NIGHT, AND PERHAPS INTO FRIDAY.

DUE TO THE COLD TEMPERATURES ALOFT AND ACCOMPANYING CLOUDY, SHOWERY
CONDITIONS THIS PERIOD, EXPECT HIGH TEMPERATURES 5 TO 8 DEGREES
COOLER THAN NORMAL INTO THURSDAY, WHILE EXPECT EARLY MORNING LOWS
TO BE ALMOST 5 DEGREES WARMER THAN NORMAL. AS COLD UPPER LOW FILLS
OR EXITS, AND ACCOMPANYING CLOUDS AND SHOWERS LESSEN, HIGHS FRIDAY
CAN BE NEAR NORMAL. SPECIFIC TEMPERATURES WERE FORECASTED USING HPC
GUIDANCE, TEMPERED BY FAVORABLY COMPARABLE BLEND OF NAEFS MEDIAN
VALUES AND GFS MOS.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS SUGGESTED BY RECENT RADAR AND SURFACE DATA COUPLED WITH HI-RES
MODEL OUTPUT, EXPECT VFR CUMULUS ACROSS THE UPPER OHIO VALLEY TO BE
BE PUNCTUATED BY BANDS OF SCATTERED SHOWERS AND THUNDERSTORMS WITH
HEAVY RAIN, WITH POTENTIAL IFR RESTRICTIONS, INTO EARLY EARLY
TONIGHT.

AS SUGGESTED BY RECENT NAM MODEL PROFILES AND GFS LAMP, EXPECT MVFR
STRATUS AND POTENTIALLY IFR FOG TO FORM LATE TONIGHT IN THE
NOCTURNALLY-CHILLED AND RAIN-MOISTENED SURFACE LAYER. LOCATIONS
GETTING HEAVY RAIN CAN HAVE A PERIOD OF IFR FOG.

SURFACE WINDS WILL BE MAINLY FROM THE SOUTH NEAR 10 KTS THIS
AFTERNOON AND NEAR 5 KTS TONIGHT. WINDS CAN GUST OVER 25 KTS IN
THUNDERSTORMS WITH HEAVY RAIN.

BLEND OF RECENT SREF, NAEFS, AND ECMWF MODEL OUTPUT SHOW THE LOW
PRESSURE SYSTEM, COMING EAST FROM THE MIDWEST, WILL SLOWLY PIN
WHEEL THROUGH THE UPPER OHIO VALLEY TONIGHT INTO POSSIBLY
THURSDAY, RESULTING IN PERIODS OF SHOWERS AND THUNDERSTORMS WITH
RESTRICTIONS. THIS SYNOPTIC SCENARIO WILL ALSO BE FAVORABLE FOR LATE
NIGHT PATCHES OF MVFR STRATUS AND IFR FOG FORMATION.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, May 13, 4:57 AM EDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
457 AM EDT FRI MAY 13 2011

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-140900-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
457 AM EDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS, THIS AFTERNOON AND EARLY TONIGHT, MAY
PRODUCE LOCALLY HEAVY RAIN. LOCATIONS GETTING RAIN AMOUNTS OF MORE
THAN 1.5 INCHES IN LESS THAN 3 HOURS CAN HAVE FLOODING DEVELOP
QUICKLY. THE THUNDERSTORMS MAY ALSO PRODUCE GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 13, 12:03 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1203 PM EDT FRI MAY 13 2011

MDZ001-WVZ023-041-131700-
GARRETT MD-PRESTON WV-TUCKER WV-
1203 PM EDT FRI MAY 13 2011

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...GARRETT...TUCKER AND PRESTON...

AT 1159 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN 5 MILES NORTH
OF NEWBURG...OR ABOUT 3 MILES EAST OF GLADESVILLE...MOVING EAST AT
15 MPH.

HEAVY RAIN MAY CAUSE PONDED WATER ON ROADS AND IN LOW LYING AREAS.
VISIBILITY CAN BE REDUCED.

SOME LOCATIONS THAT WILL BE IMPACTED BY THIS HEAVY RAIN INCLUDE...
  NEWBURG...            FELLOWSVILLE...       MASONTOWN...
  TUNNELTON...          HANNAHSVILLE...       KINGWOOD...
  ROWLESBURG...         VALLEY POINT...       TERRA ALTA...
  HAZELTON...           CRANESVILLE...
  CATHEDRAL STATE PARK...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 3921 7982 3923 7983 3924 7986 3926 7986
      3929 7988 3957 7984 3958 7983 3972 7946
      3921 7949

34
Special weather statement, May 13, 1:02 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
102 PM EDT FRI MAY 13 2011

MDZ001-PAZ076-WVZ023-041-132015-
GARRETT-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NORMALVILLE...FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
102 PM EDT FRI MAY 13 2011

...THUNDERSTORMS WITH HEAVY RAIN...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON.
THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AT THE RATE OF 2 TO 3
INCHES PER HOUR AND WILL LIKELY MOVE EAST...NORTHEASTWARD AT
APPROXIMATELY 15 MPH.

WITH THAT PROJECTED RAINFALL RATE AND SLOW MOVEMENT, SOME
LOCATIONS WILL EXPERIENCE RAPID RISES TO SMALL STREAMS, PONDING OF
WATER ON ROADS AND IN LOW LYING AREAS, AND LOCALIZED FLASH
FLOODING.

MOVE TO HIGH GROUND QUICKLY SHOULD FLOOD WATER THREATEN AND
REMEMBER NOT TO DRIVE THROUGH AREAS WHERE WATER IS FLOWING ACROSS
THE ROAD.

STAY TUNED THIS AFTERNOON TO NOAA WEATHER RADIO OR OTHER NEWS
MEDIA FOR LATER STATEMENT AND WARNINGS.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

15
Special weather statement, May 13, 1:19 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
119 PM EDT FRI MAY 13 2011

OHZ041-050-PAZ013-014-020-021-029-WVZ001>003-131915-
ALLEGHENY PA-BEAVER PA-BROOKE WV-BUTLER PA-COLUMBIANA OH-HANCOCK
WV-JEFFERSON OH-LAWRENCE PA-OHIO WV-WASHINGTON PA-
119 PM EDT FRI MAY 13 2011

...HEAVY RAIN...

A LINE OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN
WILL MOVE THROUGH THE FOLLOWING
COUNTIES...COLUMBIANA...JEFFERSON...WASHINGTON...ALLEGHENY..
.BEAVER.. .BUTLER...LAWRENCE...OHIO...BROOKE AND HANCOCK...

AT 108 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED A LINE OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING
HEAVY RAIN ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF
COLUMBIANA TO AVELLA...MOVING NORTHEAST AT 15 MPH.

THESE STORMS ARE SLOW-MOVING AND COULD PRODUCE HEAVY RAINFALL AT THE
RATE OF 2 TO 3 INCHES PER HOUR. HEAVY RAIN MAY CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS...PONDING OF WATER ON ROADWAYS AND IN LOW
LYING AREAS...AND REDUCED VISIBILITIES.

SOME LOCATIONS THAT WILL BE IMPACTED BY THIS HEAVY RAIN INCLUDE...
  WELLSBURG...          WEIRTON...
  TOMLINSON RUN STATE PARK...                 SUN VALLEY...
  NEWELL...             NEW MANCHESTER...     NEW CUMBERLAND...
  FRANKLIN...           FOLLANSBEE...         COLLIERS...
  CHESTER...            BETHANY...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4033 7978 4011 8058 4090 8076 4090 8053
      4099 8053 4112 8020

34
Special weather statement, May 13, 1:29 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
129 PM EDT FRI MAY 13 2011

PAZ031-075-076-131800-
FAYETTE PA-FAYETTE RIDGES PA-GREENE PA-
129 PM EDT FRI MAY 13 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GREENE AND WEST
CENTRAL FAYETTE COUNTIES...

AT 125 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MASONTOWN...
MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR HOPWOOD AROUND 200 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4001 7973 3983 7960 3974 7997 3987 8003

15
Special weather statement, May 13, 2:17 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
217 PM EDT FRI MAY 13 2011

OHZ039>041-049-050-059-WVZ001>004-131915-
BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-HANCOCK WV-HARRISON
OH-JEFFERSON OH-MARSHALL WV-OHIO WV-TUSCARAWAS OH-
217 PM EDT FRI MAY 13 2011

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
COLUMBIANA...BELMONT...HARRISON...JEFFERSON...TUSCARAWAS...CARROLL...
MARSHALL...OHIO...BROOKE AND HANCOCK...

AT 211 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 4
MILES SOUTHWEST OF AUGUSTA TO 4 MILES NORTHWEST OF BELLAIRE...MOVING
NORTHEAST AT 20 MPH.

THESE STORMS ARE SLOW-MOVING AND COULD PRODUCE HEAVY RAINFALL AT THE
RATE OF 2 TO 3 INCHES PER HOUR. HEAVY RAIN MAY CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS...PONDING OF WATER ON ROADWAYS AND IN LOW
LYING AREAS...AND REDUCED VISIBILITIES. IN ADDITION...GUSTY WINDS TO
35 MPH MAY BE POSSIBLE IN THESE STORMS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  SHERRODSVILLE...      SCIO...               SAINT CLAIRSVILLE...
  NEW ATHENS...         MORRISTOWN...         MALVERN...
  LEESVILLE LAKE PARK...                      KILGORE...
  JEWETT...             FLUSHING...           DELLROY...
  CARROLLTON...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4065 8124 4072 8123 4073 8109 4091 8108
      4090 8091 4093 8089 4093 8082 4090 8080
      4090 8075 4012 8053 3988 8100 4065 8133

34
Special weather statement, May 13, 2:41 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
241 PM EDT FRI MAY 13 2011

PAZ076-131945-
FAYETTE RIDGES PA-
241 PM EDT FRI MAY 13 2011

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING COUNTY...
FAYETTE RIDGES...

AT 237 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN 10 MILES WEST OF SEVEN
SPRINGS...OR ABOUT 5 MILES SOUTHEAST OF CONNELLSVILLE...MOVING
NORTHEAST AT 15 MPH.

THESE THUNDERSTORMS ARE PRODUCING HEAVY RAIN THAT MAY CAUSE PONDED
WATER ON ROADS AND IN LOW LYING AREAS. THIS STORM MAY ALSO GENERATE
SMALL HAIL AND WIND GUSTS TO 50 MPH.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

&&

LAT...LON 4000 7933 3999 7933 3994 7936 3992 7938
      3991 7939 3991 7956 4002 7956 4007 7937
      4000 7932

15

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 8:07 PM EDTSpecial Weather StatementPBZWestmoreland53 min
May 12, 8:18 PM EDTSpecial Weather StatementPBZFayette57 min
May 12, 8:42 PM EDTAreal Flood WarningPBZAllegheny, Armstrong, Butler, Westmoreland3 hr
May 12, 8:51 PM EDTSpecial Weather StatementPBZWestmoreland54 min
May 12, 9:16 PM EDTSpecial Weather StatementPBZFayette59 min
May 13, 7:37 AM EDTSpecial Weather StatementPBZArmstrong53 min
May 13, 1:19 PM EDTSpecial Weather StatementPBZAllegheny, Beaver, Lawrence116 min
May 13, 1:29 PM EDTSpecial Weather StatementPBZFayette31 min
May 13, 2:41 PM EDTSpecial Weather StatementPBZFayette64 min
May 13, 3:34 PM EDTSpecial Weather StatementPBZWestmoreland56 min
May 13, 3:41 PM EDTSpecial Weather StatementPBZAllegheny49 min
May 13, 3:43 PM EDTSpecial Weather StatementPBZAllegheny47 min
May 13, 3:49 PM EDTAreal Flood WarningPBZAllegheny, Fayette, Washington, Westmoreland6 hr
May 13, 3:52 PM EDTFlood WatchPBZAllegheny, Armstrong, Beaver, Butler, Fayette, Greene and 3 more6 hr
May 13, 4:04 PM EDTSpecial Weather StatementPBZArmstrong56 min
May 13, 4:32 PM EDTSpecial Weather StatementPBZGreene58 min
May 13, 5:37 PM EDTSpecial Weather StatementPBZJefferson53 min
May 13, 5:54 PM EDTAreal Flood WarningPBZGreene14 hr
May 12, 8:34 PM EDTSpecial Weather StatementPBZMarshall, Ohio56 min
May 12, 8:48 PM EDTAreal Flood WarningPBZHancock3 hr
May 12, 9:07 PM EDTSpecial Weather StatementPBZWetzel53 min
May 12, 10:40 PM EDTSpecial Weather StatementPBZPreston, Tucker65 min
May 12, 11:27 PM EDTSpecial Weather StatementPBZTucker33 min
May 13, 12:03 PM EDTSpecial Weather StatementPBZPreston57 min
May 13, 2:15 PM EDTFlash Flood WarningPBZPreston2 hr
May 13, 2:17 PM EDTSpecial Weather StatementPBZBrooke, Ohio58 min
May 13, 3:38 PM EDTFlash Flood WarningPBZOhio3 hr
May 13, 4:56 PM EDTSpecial Weather StatementPBZPreston, Tucker64 min
May 13, 3:59 PM EDTAreal Flood WarningPBZColumbiana16 hr
May 13, 4:42 PM EDTSpecial Weather StatementPBZColumbiana63 min
May 13, 7:13 PM EDTSpecial Weather StatementPBZCarroll62 min
May 13, 7:21 PM EDTAreal Flood WarningPBZCarroll12 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.